Intrathecal triple chemotherapy (ITT) including cytarabine arabinoside, methotrexate and glucocorticoids is a standard regimen for prophylaxis and treatment of hematological malignancies, owing to their high proclivity for invasion of the neuraxis. Unfortunately, intrathecal chemotherapy is associated with various neurological adverse effects including seizures, encephalopathy, myelopathy, arachnoiditis and cauda/conus syndrome. We present a case of 33-year-old lady with primary bone diffuse large B-cell lymphoma. She had received 4 cycles of R-CHOP* and later 2 cycles of R-DHAP**. The first dose of ITT was administered along with the last cycle of R-DHAP. On the third day post-ITT, she developed acute bilateral lower limb flaccid paralysis followed by one episode of generalized tonic clonic seizure. Brain and spine imaging revealed diffuse meningeal enhancement with abnormal signal intensity predominantly in central gray matter, extending from C7 to T6 spine. Patient was given methylprednisolone, parenteral folic acid and vitamin B12 replacement, followed by five sessions of intravenous immunoglobulin with no clinical benefit. No further intrathecal chemotherapy was given after the event. Attempts to predict risk factors and treat intrathecal chemotherapy-induced severe neurological adverse effects are largely discouraging. * Rituximab, cyclophosphamide, doxorubicin, vincristine and prednisolone ** Rituximab, dexamethasone, high-dose cytarabine and cisplatin
Sajjad, Ali; Hameed, Sajid; and Khan, Sara
"Neurotoxicity in a young patient with diffuse Large b-cell lymphoma after first dose of Intrathecal triple therapy.,"
Pakistan Journal of Neurological Sciences (PJNS): Vol. 14:
3, Article 5.
Available at: https://ecommons.aku.edu/pjns/vol14/iss3/5